CASE REPORT
Year : 2011  |  Volume : 5  |  Issue : 1  |  Page : 96-97

Symptomatic sinus bradycardia: A rare adverse effect of intravenous ondansetron


1 Department of Cardiac Anaesthesia, Frontier Lifeline & Dr K M Cherian Heart Foundation, Mogappair, Chennai, India
2 Department of Anaesthesiology & Critical Care, J N Medical College, AMU, Aligarh, India

Correspondence Address:
Md Shahnawaz Moazzam
Department of Cardiac Anaesthesia, Frontier Lifeline & Dr K M Cherian Heart Foundation, R-30-C Ambattur Industrial Estate Road, Mogappair, Chennai - 600101
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1658-354X.76492

Rights and Permissions

Ondansetron is a serotonin receptor antagonist which has been used frequently to reduce the incidence of post-operative nausea and vomiting in laparoscopic surgery. It has become very popular drug for the prevention of post-operative nausea and vomiting due to its superiority in-terms of efficacy as well as lack of side effects and drug interactions. Although cardiovascular adverse effects of this drug are rare, we found a case of symptomatic sinus bradycardia in a 43-year-old female patient, going for laparoscopic cholecystectomy, who developed the same after she was given intravenous ondansetron in operation theater during premedication. Hence, we report this case, as the rare possibility of encountering bradycardia effect after intravenous administration of ondansetron should be born in mind.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3526    
    Printed149    
    Emailed1    
    PDF Downloaded205    
    Comments [Add]    
    Cited by others 6    

Recommend this journal